University of Surrey

Test tubes in the lab Research in the ATI Dance Research

Hopf Bifurcation From Viscous Shock Waves

Sandstede, Bjorn and Scheel, Arnd (2008) Hopf Bifurcation From Viscous Shock Waves SIAM Journal on Mathematical Analysis, 39 (6). pp. 2033-2052. ISSN 00361410

[img]
Preview
PDF
fulltext.pdf

Download (292kB)

Abstract

Using spatial dynamics, we prove a Hopf bifurcation theorem for viscous Lax shocks in viscous conservation laws. The bifurcating viscous shocks are unique (up to time and space translation), exponentially localized in space, periodic in time, and their speed satisfies the Rankine– Hugoniot condition. We also prove an “exchange of spectral stability” result for super- and subcritical bifurcations and outline how our proofs can be extended to cover degenerate, over-, and undercompressive viscous shocks.

Item Type: Article
Additional Information: Bjorn Sandstede and Arnd Scheel (2008). Hopf bifurcation from viscous shock waves. <i>SIAM Journal on Mathematical Analysis,</i> Vol. 39, No. 6, pp. 2033-2052. Copyright 2008 Society for Industrial and Applied Mathematics. Click <a href=http://www.siam.org/journals/sima.php>here</a> to access the journal's webpage.
Divisions: Faculty of Engineering and Physical Sciences > Mathematics
Depositing User: Mr Adam Field
Date Deposited: 27 May 2010 14:40
Last Modified: 23 Sep 2013 18:32
URI: http://epubs.surrey.ac.uk/id/eprint/1416

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year


Information about this web site

© The University of Surrey, Guildford, Surrey, GU2 7XH, United Kingdom.
+44 (0)1483 300800